MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT - 22 FR, 3.0 CM - 45 - NON-ENFIT; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT - 22 FR, 3.0 CM - 45 - NON-ENFIT; DH EF BALLOON TUBES PRODUCTS
Model Number 0270-22-3.0-45
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body Sensation in Eye (1869)
Date of Event 10/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual sample was not returned for further evaluation of the potential defect; however, a photograph of the device was provided.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 13-nov-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported tube completely broken off inside of the patient.The patient had to go to endoscopy and the gastro-intestinal (gi) doctor performed a procedure and retrieved the broken device.Additional information received 27-oct-2020 stated the patient's mother, a registered nurse, reported the devices had a malfunctioning gastric port, with reflux.The patient's mother heard a popping noise while injecting into the tube on the prior evening.A wire was inserted, and the button portion of the device was removed.At the time of the event the tube transected, approximately 35cm from the proximal duodenum to the jejunum.The wire left in place, the was patient transferred to endoscopy for retrieval of distal portion of tube.The patient was returned to imaging and new device was placed.
 
Additional Manufacturer Narrative
Correction a2: age 27-years old.The investigation concluded that without a sample functional evaluation could not be performed in order to confirm or duplicate the reported incident.A root cause could not be determined.All information reasonably known as of 18-dec-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT - 22 FR, 3.0 CM - 45 - NON-ENFIT
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key10845205
Report Number9611594-2020-00228
Device Sequence Number2904577
Product Code KNT
UDI-Device Identifier00350770956756
UDI-Public00350770956756
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K926581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0270-22-3.0-45
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer11/24/2020
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date12/21/2020
Patient Sequence Number1
Patient Age27 YR